Hail, Ochiltree
- When
- September 30, 3:19 PM CST
- Where
- Ochiltree County, Perryton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.400, -100.800
Severe thunderstorms moved across the eastern third of the Texas panhandle during the late afternoon and evening hours producing large hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the eastern third of the Texas panhandle during the late afternoon and evening hours producing large hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 30, 2:53 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT FRI SEP 30 2005 .DISCUSSION... UPR LVL LOW CURRENTLY CENTERED OVER DHT AND CONTINUING TO MAKE PROGRESS TO THE EAST. STARTING TO SEE SHOWERS DEVELOP IMMEDIATELY EAST OF THE CENTER OF THE LOW WHERE COLDEST AIR ALOFT IS RESULTING IN STEEP LAPSE RATES. WINDS HAVE ALSO BEEN BREEZY AND GUSTY...AND WILL LIKELY CONTINUE UNTIL JUST AFTER SUNSET AS SFC PRESSURE GRADIENT REMAINS TIGHT. LOW/MID 60 DEWPTS AND DEEP MOISTURE PROFILES HAVE YET TO DEVELOP AS MODELS INDICATED YESTERDAY...ALTHOUGH MID-UPPER 50 DWPTS HAVE MANAGED TO MAKE THEIR WAY INTO THE FAR SERN TX PNHDL. ONCE AGAIN FEEL SVR THREAT WILL BE LIMITED TO THE FAR SE CORNER IF NOT COMPLETELY OUT OF MY FCST AREA SO I LEFT MENTION OUT OF ZONES. ADJUSTED POP GRIDS FOR PROGRESSION OF THE LOW AND KEPT FAR EAST ZONES WITH HIGHEST CHANCES. ALSO ADJUSTED CLOUD COVER TO REFLECT VISIBLE SATELLITE LOOPS AND TO GIVE CLEAR SKIES AFTER PASSAGE OF THE LOW. LAST BUT NOT LEAST...UPDATED WIND GRIDS TO KEEP BREEZY WORDING IN FOR THIS EVENING AND LOWERED DEWPOINTS TO BETTER REFLECT OBSERVATIONAL DATA AS MODEL-BASED FIELDS WERE TOO HIGH BY 5-8F. TEMPS WILL WARM BACK INTO THE MID-UPPER 80S BY FIRST PART OF UPCOMING WEEK AS LEE SFC TROF BECOMES ESTABLISHED AND SFC FLOW BECOMES MORE SWLY. ARRIVAL OF NEXT FRONT STILL UNCERTAIN AS TO WHEN IT WILL MOVE THROUGH THE AREA AS MODELS CONTINUE SWITCHING BY 12-18HRS THE PASSAGE OF THE FRONT. DECIDED TO GO AHEAD AND LEAVE WIND GRIDS ALONE TO KEEP CURRENT TIMING AS IT WAS MIDDLE GROUND LOOKING AT SURROUNDING OFFICES AND WHAT THE MODELS WERE GIVING. TEMPS WILL COOL POSSIBLY AS EARLY AS MID-DAY WED...BUT DEFINITELY BY THUR..BACK INTO THE MID 70S. SIMILAR SCENARIO AS FIRST PART OF THIS WEEK PLAYS OUT NEXT WEEK WITH TEMPS SLOWLY WARMING INTO NEXT WEEKEND BEFORE NEXT FRRONT TRIES TO MAKE IT INTO THE AREA. EXTENDED GRIDS IN GOOD SHAPE WITH NO MAJOR CHANGES NEEDED. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 54 87 59 89 / 20 0 0 0 BEAVER OK 57 88 62 91 / 30 0 0 0 BOISE CITY OK 53 88 54 88 / 10 0 0 0 BORGER TX 60 89 63 91 / 20 0 0 0 BOYS RANCH TX 56 89 60 91 / 10 0 0 0 CANYON TX 53 89 56 90 / 20 0 0 0 CLARENDON TX 57 86 64 89 / 30 0 0 0 DALHART TX 51 87 56 87 / 10 0 0 0 GUYMON OK 55 89 58 92 / 20 0 0 0 HEREFORD TX 53 88 56 88 / 10 0 0 0 LIPSCOMB TX 58 86 64 90 / 30 10 0 0 PAMPA TX 58 87 64 90 / 30 0 0 0 SHAMROCK TX 60 85 65 90 / 50 10 0 0 WELLINGTON TX 61 87 65 91 / 50 10 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 01/17
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 356 PM CDT FRI SEP 30 2005 OKZ001>003-TXZ001>020-011000- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 356 PM CDT FRI SEP 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE THIS EVENING. DUE TO THE LOCATION OF THIS SYSTEM...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN TEXAS PANHANDLE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS IN THE EASTERN TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS EVENING. GARCIA
The Amarillo radar (KAMA), 153 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
14 hail. Local standard time, as filed.
Hail reported to be three inches deep in the extreme northeastern corner of Ochiltree county.
Reported at Wolf Creek Park
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476305, 5476306, 5476307, 5476308, 5476309, 5476310, 5476311, 5476312, 5476313, 5476314, 5476315, 5476316, 5476317, 5476318.